Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 8, 2018, 1:51 AM MDT for Chase County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 1:51 AM MDT (07:51 UTC)
- Expired
- Aug 8, 2018, 2:15 AM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
County Chase County, NE
The radar
The Goodland radar (KGLD), 148 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
051 WWUS83 KLBF 080751 SPSLBF Special Weather Statement National Weather Service North Platte NE 151 AM MDT WED AUG 8 2018 NEZ058-069-080815- Chase NE-Perkins NE- 151 AM MDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND NORTHEASTERN CHASE COUNTIES UNTIL 215 AM MDT... At 150 AM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Grant, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Perkins and northeastern Chase Counties. This includes Highway 61 between mile markers 45 and 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4065 10194 4083 10190 4082 10145 4055 10152 TIME...MOT...LOC 0750Z 280DEG 20KT 4074 10183 $$ Allen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:17 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 7, 10:17 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1117 PM CDT Tue Aug 7 2018 .SYNOPSIS... Issued at 316 PM CDT Tue Aug 7 2018 H5 analysis from this morning had a strong area of low pressure roughly 1000 miles off the coast of Oregon. Ridging extended downstream of this feature from Oregon, north into central British Columbia. Downstream of this feature, low amplitude flow extended across the remainder of the northern half of the CONUS. Within this flow, numerous shortwaves were noted from the central plains, east into the Mid Atlantic. Further west, strong shortwaves were noted over swrn Minnesota, and a second, weaker wave over western Montana. At the surface, low pressure was located over eastern Iowa with a cold front extending to the southwest into southwestern Kansas. Weak high pressure had settled in behind the front and was located over nern Nebraska. After fog and low cloudiness across swrn Nebraska into portions of central and north central Nebraska this morning, skies were clear this afternoon. Readings as of 3 PM CDT ranged from 81 at O'Neill to 85 at Valentine. && .UPDATE... Issued at 645 PM CDT Tue Aug 7 2018 A 21z blend of the HRRR, RAP and HREF models has correctly predicted the development and trajectory of the ongoing thunderstorms over the cntl Sandhills. The 00z KLBF sounding indicates 25kt winds at 500mb which is producing very modest wind shear. The storms should track into nern Lincoln and Custer counties this evening and dissipate. && .SHORT TERM...(This evening through Wednesday) Issued at 316 PM CDT Tue Aug 7 2018 he main forecast challenges tonight are thunderstorm chances and fog potential, mainly over southwestern portions of the forecast area. During the late afternoon hours Tuesday, the shortwave which was analyzed over western Montana, will dive to the southeast into Wyoming, leading to the development of thunderstorms over the higher terrain of sern Wyoming and the front range of Colorado. The latest HRRR, Nam12 and WARW develop convection INVOF the Cheyenne ridge during the 21-00z time frame this afternoon forcing this into the southern panhandle, then far southwestern Nebraska this evening as it rides northwesterly mid level winds. Will continue the isolated pops in the forecast this evening in the sern panhandle and far southwestern Nebraska. As for the severe threat, not totally sold on a total absence of severe storms across the southwest tonight. Deep layer shear tonight is on the order of 30 to 35 KTS in the far southwest and h7-h5 lapse rates are favorable for hail. That being said, wouldn't be surprised to see a strong to low end severe storm this evening in the far southwest. Will hit this in the afternoon issuance of the HWO. With respect to fog potential tonight, persistence based on what occurred the last couple of nights, would dictate a mention of fog. However, looking at the high res models and numerical guidance for tonight, there is no support for fog attm. .LONG TERM...(Wednesday night through Tuesday) Issued at 316 PM CDT Tue Aug 7 2018 The upper level low off the coast of Oregon, will approach the west coast of the CONUS midweek amplifying the ridge across the intermountain west. As the ridge amplifies in the west, one last shortwave will drift south across Nebraska Wednesday afternoon with an increased threat for thunderstorms mainly south of Interstate 80. After Wednesday night, the ridge will amplify further across the intermountain west, taking a positive tilt toward the northern plains toward the end of the week. This will place the forecast area in northerly or north northeasterly flow in the mid levels. With this flow regime, dry conditions are expected at least through Saturday. The next outside chance for pcpn may arrive across the area Sunday into Monday. The mid range solutions this morning have trended the best forcing further north into North Dakota and southern Canada, so a dry forecast will be retained with this package. Temperatures in the long range will be slightly above average with highs generally in the upper 80s to lower 90s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1115 PM CDT Tue Aug 7 2018 Isolated thunderstorm activity will continue for a few more hours tonight. Isolated thunderstorms are possible along and south of Interstate 80 Wednesday afternoon. Otherwise VFR will prevail overnight through Wednesday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Aug 7, 9:23 PM MDT, 4 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1023 PM CDT Tue Aug 7 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-090330- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1023 PM CDT Tue Aug 7 2018 /923 PM MDT Tue Aug 7 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to perhaps scattered thunderstorm activity is possible across the southern Panhandle and southwest Nebraska. An isolated strong or briefly severe thunderstorm is possible. Large hail and wind damage are the severe weather hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated thunderstorm activity is possible Wednesday afternoon, generally along and south of Interstate 80. An isolated strong or briefly severe thunderstorm is possible. Large hail and wind damage are the severe weather hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 8, 12:00 AM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
1200 AM MDT WED AUG 8 2018
NEZ022-035-056-057-080645-
Deuel NE-Arthur NE-Garden NE-Keith NE-
1200 AM MDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH...SOUTHERN GARDEN AND NORTHEASTERN DEUEL COUNTIES
UNTIL 1245 AM MDT...
At 1200 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 13 miles west of Oshkosh, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Oshkosh around 1220 AM MDT.
Lewellen around 1240 AM MDT.
Other locations impacted by this storm include Ash Hollow State
Historical Park, Ruthon, Clear Creek State Wildlife Management Area,
Bluewater Battlefield State Historical Park, Windlass Hill and
Intersection of Highway 27 and 9 Mile Road.
This includes Highway 92 between mile markers 115 and 123.
LAT...LON 4145 10190 4111 10208 4132 10262 4139 10261
4140 10264 4153 10264
TIME...MOT...LOC 0600Z 282DEG 35KT 4144 10260
TaylorSpecial weather statement, Aug 8, 1:48 AM MDT, 3 minutes before
Special Weather Statement National Weather Service North Platte NE 248 AM CDT WED AUG 8 2018 NEZ038-080830- Custer NE- 248 AM CDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER COUNTY UNTIL 330 AM CDT... At 248 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Arnold, or 18 miles east of Stapleton, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pleasant Hill. This includes the following highways... Highway 2 between mile markers 261 and 265. Highway 92 between mile markers 252 and 270. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4149 10025 4164 10025 4159 9976 4131 9991 TIME...MOT...LOC 0748Z 292DEG 16KT 4158 10019 Allen
Special weather statement, Aug 8, 1:51 AM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 151 AM MDT WED AUG 8 2018 NEZ058-069-080815- Chase NE-Perkins NE- 151 AM MDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND NORTHEASTERN CHASE COUNTIES UNTIL 215 AM MDT... At 150 AM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Grant, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Perkins and northeastern Chase Counties. This includes Highway 61 between mile markers 45 and 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4065 10194 4083 10190 4082 10145 4055 10152 TIME...MOT...LOC 0750Z 280DEG 20KT 4074 10183 Allen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:01 PM MDT | Special Weather Statement | LBF | McPherson | 44 min |
| Aug 7, 6:26 PM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Aug 7, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Aug 7, 6:45 PM MDT | Special Weather Statement | LBF | McPherson | 30 min |
| Aug 7, 7:17 PM MDT | Special Weather Statement | LBF | McPherson | 43 min |
| Aug 7, 7:22 PM MDT | Special Weather Statement | LBF | Custer | 38 min |
| Aug 7, 7:43 PM MDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Aug 8, 12:00 AM MDT | Special Weather Statement | LBF | Deuel | 45 min |
| Aug 8, 12:16 AM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 29 min |
| Aug 8, 1:48 AM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Aug 8, 2:09 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 36 min |
| Aug 8, 2:48 AM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Aug 8, 3:16 AM MDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 8, 3:44 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 16 min |
| Aug 8, 3:59 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 15 min |
| Aug 8, 4:30 AM MDT | Special Weather Statement | LBF | Custer | 30 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.